I have been on metformin for about 4 years. I was overweight and finally joined a weight loss group (TOPS). I managed to lose about 36 lbs. Having lost the weight I can now manage my diabetes with my diet. Since I now longer take Metformin I am having trouble losing the last 20 lbs I need to lose. Is there a connection between weight loss and taking Metformin. Has anyone else experienced this?
The only way to know if you can manage your diabetes with diet is to monitor your blood sugars fasting and 2 hours after eating. YOur doctor can also test your HA1c to give you an idea of how your blood sugars have been over the past few months.
Some people do find that metformin makes it easier to lose weight. SO, yes, there can be a connection.
Also, the last 20 lbs is often very hard to lose. The most effective way to lose it is to continue with your diet, but add in some extra exercise.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.